Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 102, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 29, 2017, 4:38 AM CST. It took effect at Dec 30, 2017, 12:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2017, 4:38 AM CST (10:38 UTC)
- In effect from
- Dec 30, 2017, 12:00 AM CST
- Expired
- Dec 31, 2017, 12:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
572 WHUS73 KGRB 291038 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 438 AM CST Fri Dec 29 2017 LMZ521-541>543-291845- /O.NEW.KGRB.SC.Y.0102.171230T0600Z-171231T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 438 AM CST Fri Dec 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SATURDAY NIGHT... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from midnight tonight to midnight CST Saturday night. * WINDS...Northwest winds of 15 to 25 knots are expected. * WAVES...Waves of 2 to 4 feet are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
7 follow-up statements
535 WHUS73 KGRB 291623 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1023 AM CST Fri Dec 29 2017 LMZ521-541>543-300030- /O.CON.KGRB.SC.Y.0102.171230T0600Z-171231T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1023 AM CST Fri Dec 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SATURDAY NIGHT... * WINDS...Northwest winds of 15 to 25 knots are expected with a few gusts to around 30 knots. * WAVES...Waves of 2 to 4 feet are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
209 WHUS73 KGRB 292126 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 326 PM CST Fri Dec 29 2017 LMZ521-541>543-300530- /O.CON.KGRB.SC.Y.0102.171230T0600Z-171231T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 326 PM CST Fri Dec 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SATURDAY NIGHT... * WINDS...Northwest winds of 15 to 25 knots are expected with a few gusts to around 30 knots. * WAVES...Waves of 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
270 WHUS73 KGRB 300308 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 908 PM CST Fri Dec 29 2017 LMZ521-541>543-301115- /O.CON.KGRB.SC.Y.0102.171230T0600Z-171231T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 908 PM CST Fri Dec 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST SATURDAY NIGHT... * WINDS...Northwest winds of 15 to 25 knots are expected with a few gusts to around 30 knots. * WAVES...Waves of 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
036 WHUS73 KGRB 301051 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 451 AM CST Sat Dec 30 2017 LMZ521-541>543-301900- /O.CON.KGRB.SC.Y.0102.000000T0000Z-171231T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 451 AM CST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest winds of 15 to 25 knots are expected. * WAVES...Waves of 2 to 4 feet are expected on the lake. The Bay of Green Bay has become mostly ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Skowronski
431 WHUS73 KGRB 301611 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1011 AM CST Sat Dec 30 2017 LMZ521-541>543-310015- /O.CON.KGRB.SC.Y.0102.000000T0000Z-171231T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1011 AM CST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest winds of 15 to 25 knots are expected. * WAVES...Waves of 2 to 4 feet are expected on the lake. The Bay of Green Bay has become mostly ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
848 WHUS73 KGRB 302203 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 403 PM CST Sat Dec 30 2017 LMZ521-541>543-310600- /O.CON.KGRB.SC.Y.0102.000000T0000Z-171231T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 403 PM CST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest winds of 15 to 25 knots are expected. * WAVES...Waves of 1 to 3 feet are expected on the lake. The Bay of Green Bay has become mostly ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
843 WHUS73 KGRB 310242 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 842 PM CST Sat Dec 30 2017 LMZ521-541>543-310600- /O.CON.KGRB.SC.Y.0102.000000T0000Z-171231T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 842 PM CST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest winds of 15 to 20 knots are expected. Gusts to 25 knots possible. * WAVES...Waves of 1 to 3 feet are expected on the lake. The Bay of Green Bay has become mostly ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 4:18 AM CST, 20 minutes earlier.
Area forecast discussion, Dec 29, 4:18 AM CST, 20 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 418 AM CST Fri Dec 29 2017 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 414 AM CST Fri Dec 29 2017 Below normal temperatures for the next week, and possibly beyond. The upper pattern is dominated by complex blocking over the northeast Pacific and adjacent portions of the arctic. Downstream, a large, deep upper trough covered the eastern 2/3 of North America. The pattern will undergo little change of consequence during the forecast period. That will result in a continuation of cold temperatures across the forecast area. Disturbances riding along the edge of the arctic air will result in some light snow at times, as will lake-effect. But the dry cold air will keep precipitation amounts below normal for the period. && .SHORT TERM...Today...Tonight...and Saturday Issued at 414 AM CST Fri Dec 29 2017 The overall weather situation for the short-term is pretty simple. The cold air mass that's been in place across the region will linger today, then be reinforced by a fresh shot of arctic cold as another in a series of large anticyclones builds southeast toward the Northern Plains tonight. But there are still several important forecast details to be worked out. Although skies have cleared out across much of the area (allowing temperatures to go into free fall), a stratus deck developed over northwest Wisconsin and was expanding southeast. Suspect it will not be hard to get flurries once the clouds return, so carried those in the forecast for today. Otherwise, a weak cyclone will linger in the Lake Superior region today as another shortwave and strong upper speed max drive ESE across the Northern Plains. The latest runs of some of the models have edged the light snow with the shortwave/jet closer to/just into the southwest part of the forecast area by early afternoon. Given the latest trends on WV satellite imagery and in surface obs, would not be surprised to see the snow get even a little farther north. Edged PoPs up a little over the SW to account for this, though any snow accumulations will be minor. Any snow with that system should exit the southeast by early evening. Then the Lake Superior cyclone will begin shifting southeast as the upper flow across the area starts to veer more northwesterly. Conditions will be favorable for significant lake- effect off Lake Superior. The question is to what extent that will affect north-central Wisconsin. Winds, though light, will have directional shear so it's not apparent exactly where the lake bands will go. Still, snow showers seem likely by late tonight, so raised PoPs over the Lake Superior snowbelt to account for this. The same situation will persist into Saturday, though the flow may become a little too northeasterly for a time. While we may eventually need a headline for Vilas county, opted to defer issuance of that to later shifts when perhaps the mesoscale details of the situation become a little clearer. The surface pressure gradient will begin increasing tonight as the next arctic anticyclone starts to build into the Plains. That will likely drive wind chill indices down to advisory criteria late tonight into Saturday morning. Since we are now well into the cold snap and offices to the south and west were holding off on the issuance of wind chill headlines until the snow system passes by today, opted to follow suit. The final forecast detail is the possible evolution of a shore- parallel snow band over Lake Michigan Saturday. Most of the hi- res models develop this feature, and some bring it very close to the Wisconsin shoreline during the afternoon. While it's more likely to stay offshore, the potential exists for several inches of snow if it were to come ashore. So adjusted forecast to at least add the possibility (chance PoPs) to the Lakeshore for the afternoon. Lighter snow showers and flurries will also be possible over at least the northeast half of the forecast as a surface trough extending west from the departing cyclone wraps back through the area. Based temperatures on a blend to recently top performing guidance products. Mins tonight could be lower if any clearing occurs prior to winds picking up later in the night. .LONG TERM...Saturday Night Through Thursday Issued at 414 AM CST Fri Dec 29 2017 Expect much colder than normal temperatures to persist through the end of this forecast as the mean flow aloft continues to be from the northwest. The cold air will bring chances for lake effect snow showers, mainly across north central Wisconsin, but also in far eastern Wisconsin at times. Models continued to show any significant systems passing far enough southwest of the area to keep any snow produced by them out of the forecast area. Temperatures look to be mainly 10 to 20 degrees colder than normal through Thursday. Expect highs mostly in the single digits above zero, and lows in the single digits below zero. && .AVIATION...for 12Z TAF Issuance Issued at 414 AM CST Fri Dec 29 2017 Outside of the stratus spreading into the northwest part of the area early today, expect mainly VFR conditions into tonight. MVFR ceilings will likely begin to overspread the area from the north tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MG AVIATION.......Skowronski
Hazardous weather outlook, Dec 29, 4:33 AM CST, 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 433 AM CST Fri Dec 29 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 433 AM CST Fri Dec 29 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Roads are likely to still be slippery this morning from the light snow that fell yesterday. A new surge of arctic air will begin arriving in the area tonight. Cold temperatures and increasing winds will result in wind chills of 20 below zero to 30 below zero after midnight. Exposed skin can suffer frostbite in under 30 minutes in conditions such as these, so adequate winter clothing will be required for anyone who will be outdoors. Hazardous travel conditions are expected in the snowbelt of Lake Superior tonight due to lake-effect snow showers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous travel conditions will likely continue in the snowbelt of Lake Superior Saturday and Saturday night. In addition, snow showers off Lake Michigan could affect the lakeshore counties of eastern Wisconsin Saturday afternoon and evening. The combination of cold and wind will result in another round of low wind chills Sunday night into New Year's day. Wind chills of 25 below zero to 35 below zero are possible during this time. The combination of cold and wind could result in additional periods of low wind chills during the upcoming week as well. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-301200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 433 AM CST Fri Dec 29 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. Skowronski/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 1:26 PM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 4 days |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.